Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A generalization of the Wiener-Lévy theorem applicable to some Volterra equations


Authors: G. S. Jordan and Robert L. Wheeler
Journal: Proc. Amer. Math. Soc. 57 (1976), 109-114
MSC: Primary 45D05
DOI: https://doi.org/10.1090/S0002-9939-1976-0405023-0
MathSciNet review: 0405023
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, Shea and Wainger obtained a variant of the Wiener-Lévy theorem for nonintegrable functions of the form $ a(t) = b(t) + \beta (t)$, where $ b(t)$ is nonnegative, nonincreasing, convex and locally integrable, and $ \beta (t),t\beta (t) \in {L^1}(0,\infty )$. It is shown here that the moment condition $ t\beta (t) \in {L^1}$ may be omitted from the hypotheses of this theorem. These results are useful in the study of stability problems for some Volterra integral and integrodifferential equations.


References [Enhancements On Off] (What's this?)

  • [1] A. Friedman, On integral equations of Volterra type, J. Analyse Math. 11(1963), 381-413. MR 28 #1458. MR 0158232 (28:1458)
  • [2] R. R. Goldberg, Fourier transforms, Cambridge Tracts in Math. and Math. Phys., no. 52, Cambridge Univ. Press, New York, 1961. MR 22 #11254. MR 0120501 (22:11254)
  • [3] S. I. Grossman and R. K. Miller, Perturbation theory for Volterra integrodifferential systems, J. Differential Equations 8(1970), 457-474. MR 42 #4988. MR 0270095 (42:4988)
  • [4] -, Nonlinear Volterra integrodifferential systems with $ {L^1}$-kernels, J. Differential Equations 13 (1973), 551-566. MR 0348417 (50:915)
  • [5] K. B. Hannsgen, Indirect abelian theorems and a linear Volterra equation, Trans. Amer. Math. Soc. 142 (1969), 539-555. MR 39 #7364. MR 0246058 (39:7364)
  • [6] N. Levinson, A nonlinear Volterra equation arising in the theory of superfluidity, J. Math. Anal. Appl. 1 (1960), 1-11.
  • [7] W. R. Mann and F. Wolf, Heat transfer between solids and gases under nonlinear boundary conditions, Quart. Appl. Math. 9 (1951), 163-184. MR 13, 134. MR 0042596 (13:134e)
  • [8] R. K. Miller, On Volterra integral equations with nonnegative integrable resolvents, J. Math. Anal. Appl. 22 (1968), 319-340. MR 37 #3291. MR 0227707 (37:3291)
  • [9] -, Nonlinear Volterra integral equations, Lecture Note Series, Benjamin, New York, 1971. MR 0511193 (58:23394)
  • [10] R. E. A. C. Paley and N. Wiener, Fourier transforms in the complex domain, Amer. Math. Soc. Colloq. Publ., vol. 19, Amer. Math. Soc., Providence, R. I., 1934. MR 1451142 (98a:01023)
  • [11] D. F. Shea, Unpublished manuscript.
  • [12] D. F. Shea and S. Wainger, Variants of the Wiener-Lévy theorem, with applications to stability problems for some Volterra integral equations, Amer. J. Math. 97 (1975), 312-343. MR 0372521 (51:8728)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 45D05

Retrieve articles in all journals with MSC: 45D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0405023-0
Keywords: Volterra equations, resolvent, Fourier transform, Laplace transform
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society